Alert archive / South Carolina / River Flood Warnings in 2008
River Flood Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Mar 4, 2008, 11:41 PM EST for Fairfield County, Newberry County, Richland County, South Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 11:41 PM EST (04:41 UTC)
- Expired
- Mar 5, 2008, 5:45 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- Minor
Counties Fairfield County, SC, Newberry County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 33 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Parr Reservoir (PASS1).
- Action stage
- 266 ft
- Minor stage
- 267 ft
- Moderate stage
- 270 ft
- Major stage
- 272 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02160990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KCAE 050441 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1141 PM EST TUE MAR 04 2008 ...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... .THE BROAD RIVER AT PARR SHOALS REACHED FLOOD STAGE OF 266.0 FT AND IS EXPECTED TO REMAIN AT FLOOD STAGE THE REST OF THE NIGHT THROUGH 10 AM WEDNESDAY MORNING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE & INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. SCC039-071-079-051241- /O.NEW.KCAE.FL.W.0001.080305T0441Z-080306T1200Z/ /PASS1.1.ER.080305T0120Z.080305T0200Z.080305T1200Z.UU/ 1141 PM EST TUE MAR 04 2008 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLOOD WARNING FOR THE MISSING PARR SHOALS * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM TUESDAY THE STAGE WAS 266.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 266.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 10 AM WEDNESDAY MORNING MARCH 05. * THIS STAGE COMPARES TO A PREVIOUS CREST OF 266.0 FEET WHICH OCCURRED ON DEC 27 2007. $$
2 follow-up statements
000
WGUS82 KCAE 050659
FLSCAE
SCC039-071-079-051459-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
159 AM EST WED MAR 05 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
RIVERS IN SOUTH CAROLINA..
PARR SHOALS AFFECTING FAIRFIELD...NEWBERRY AND RICHLAND
COUNTIES
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.
SCC039-071-079-051459-
/O.CON.KCAE.FL.W.0001.000000T0000Z-080306T1200Z/
/PASS1.1.ER.080305T0120Z.080305T0200Z.080305T1200Z.UU/
159 AM EST WED MAR 05 2008
* AT 1 AM WEDNESDAY THE STAGE WAS 264.5 FEET.
* FLOOD STAGE IS 266.0 FEET.
$$000 WGUS82 KCAE 051045 FLSCAE SCC039-071-079-051845- FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 545 AM EST WED MAR 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... PARR SHOALS AFFECTING FAIRFIELD...NEWBERRY AND RICHLAND COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. SCC039-071-079-051115- /O.CAN.KCAE.FL.W.0001.000000T0000Z-080306T1200Z/ /PASS1.1.ER.080305T0120Z.080305T0200Z.080305T1200Z.UU/ 545 AM EST WED MAR 05 2008 THE FLOOD WARNING IS CANCELLED FOR PARR SHOALS. * AT 5 AM WEDNESDAY THE STAGE WAS 261.49 FEET. * FLOOD STAGE IS 266.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Mar 4, 11:16 PM EST, 25 minutes earlier.
Area forecast discussion, Mar 4, 11:16 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1116 PM EST TUE MAR 4 2008
.SYNOPSIS...
LOW PRESSURE CONTINUES TO MARCH NORTHEAST INTO THE OHIO VALLEY.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WILL
CONTINUE TO CROSS THE AREA THIS EVENING AND MOVE OFFSHORE
OVERNIGHT. ON WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE AREA
WITH MOSTLY SUNNY SKIES AND REMAIN OVER THE AREA THROUGH THURSDAY
NIGHT.
&&
.NEAR TERM /UNTIL 5 AM WEDNESDAY MORNING/...
COLD FRONT APPROACHING BRINGING DRIER AIR TO WESTERN AND CENTRAL
SECTIONS OF THE CAE CWA. CLEARED REMAINING CAE COUNTIES. ONLY LAKE
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM.
&&
.SHORT TERM /5 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
SKIES SLOWLY BEGINNING TO CLEAR BY DAYBREAK. AS THE FRONT MOVES
EAST OF THE CAE CWA...THE GRADIENT WEAKENS WINDS WILL DECREASE.
HIGH PRESSURE WILL BUILD OVER THE REGION WITH SLIGHTLY COOLER AND
MUCH DRIER AIR MOVING INTO THE REGION. THE HIGH PRESSURE WILL
REMAIN IN CONTROL OF THE AREA THROUGH THURSDAY NIGHT WITH
TEMPERATURES REBOUNDING TO THE LOW 70S BY THURSDAY AFTERNOON.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
LITTLE CHANGE IN THE LONG TERM AS THE FOCUS TODAY HAS CENTERED
AROUND THE POTENTIAL FOR SEVERE WEATHER. ON FRIDAY ANOTHER QUICK
MOVING SYSTEM WILL PROVIDE ANOTHER CHANCE OF PRECIPITATION TO THE
REGION AND MOVE OUT OF THE AREA BY SATURDAY MORNING. HIGH PRESSURE
WILL AGAIN RETURN ON SATURDAY AND REMAIN THROUGH THE END OF THE
LONG TERM FORECAST.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
CURRENTLY A COMPLEX STORM SYSTEM IS CENTERED OVER THE CENTRAL
KENTUCKY WITH A TRAILING COLD FRONT EXTENDING SOUTHWARD THROUGH
WESTERN GEORGIA AND THE FLORIDA PANHANDLE. STRONG WINDS ASSOCIATED WITH
AN 850 MB JET STREAK AHEAD OF THE FRONT WILL CONTINUE TO BRING
STRONG SOUTH WINDS ACROSS THE AREA. THE WINDS WILL CONTINUE UNTIL
LATE THIS EVENING WITH GUSTS TO 35 KNOTS POSSIBLE THIS AFTERNOON. A RAIN
SHIELD OVER EASTERN GEORGIA WILL CROSS THE AREA EARLY THIS
AFTERNOON WHICH WILL BRING SOME IFR VISIBILITY ALONG WITH MVFR
CEILINGS. THUNDERSTORMS BECOME MORE PROBABLY AS THE COLD FRONT
APPROACHES WITH THE BEST CHANCE BEING EARLY THIS EVENING. SOME
OF THE STORMS MAY BE SEVERE. THE FRONT WILL BE EAST OF THE AREA BY
MIDNIGHT TONIGHT...WITH VFR CONDITIONS RETURNING BY WEDNESDAY
MORNING AS SKIES CLEAR AND WINDS DIMINISH.
OUTLOOK...THE FRONTAL SYSTEM WILL MOVE OFFSHORE WEDNESDAY
MORNING WITH VFR CONDITIONS PREVAILING. NO SIGNIFICANT IMPACTS
EXPECTED ON THURSDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR GAZ040-063>065-
077.
&&
SYNOPSIS...
NEAR TERM...07
SHORT TERM...07
LONG TERM...
AVIATION...Hazardous weather outlook, Mar 4, 5:11 AM EST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 511 AM EST TUE MAR 4 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 511 AM EST TUE MAR 4 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Mar 4, 8:21 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 4 SW GASTON 33.77N 81.15W
03/04/2008 LEXINGTON SC AMATEUR RADIO
SKYWARN NET REPORTS TREES DOWN AT HWY 6 AND WE JEFFCOAT
ROAD.
&&
KILMERLocal storm report, Mar 4, 8:57 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
857 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 2 S PELION 33.75N 81.25W
03/04/2008 LEXINGTON SC AMATEUR RADIO
ONE LARGE TREE DOWN BLOCKING RIGHT SIDE OF ROAD.
&&
KILMERSpecial weather statement, Mar 4, 9:13 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 913 PM EST TUE MAR 4 2008 SCZ015-021-022-027>031-035>038-041-050315- AIKEN-BAMBERG-BARNWELL-CALHOUN-CLARENDON-FAIRFIELD-KERSHAW-LANCASTER- LEE-LEXINGTON-ORANGEBURG-RICHLAND-SUMTER- 913 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WERE AFFECTING AIKEN...BAMBERG...BARNWELL... CALHOUN...CLARENDON...FAIRFIELD...KERSHAW...LANCASTER...LEE... LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER COUNTIES... AT 907 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BARNWELL IN THE SOUTH TO NEAR LANCASTER IN THE NORTH. THIS LINE WAS MOVING EAST AT 20 TO 30 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9. TTH
Local storm report, Mar 4, 10:58 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1058 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG SUMTER 33.94N 80.39W
03/04/2008 SUMTER SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON PINEWOOD RD, ALSO SHERWOOD
RD
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:06 PM EST | Tornado Warning | CAE | Aiken | 39 min |
| Mar 4, 7:44 PM EST | Tornado Warning | CAE | Aiken, Lexington | 31 min |
| Mar 4, 9:33 PM EST | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 42 min |
| Mar 4, 9:45 PM EST | Severe Thunderstorm Warning | CAE | Kershaw | 29 min |
| Mar 4, 9:53 PM EST | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 37 min |
Nearby
River Flood Warnings in South Carolina, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.